Home > Journals > Giornale Italiano di Dermatologia e Venereologia > Past Issues > Giornale Italiano di Dermatologia e Venereologia 2000 February;135(1) > Giornale Italiano di Dermatologia e Venereologia 2000 February;135(1):83-5

CURRENT ISSUEGIORNALE ITALIANO DI DERMATOLOGIA E VENEREOLOGIA

A Journal on Dermatology and Sexually Transmitted Diseases


Official Journal of the Italian Society of Dermatology and Sexually Transmitted Diseases
Indexed/Abstracted in: EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 1,014

 

CLINICAL CASES  


Giornale Italiano di Dermatologia e Venereologia 2000 February;135(1):83-5

language: Italian

Vasculitis to rifamycin in woman with tissue expander. Case report

Betto P., Gennari E., Bonoldi E. *, Martini Z. **

Azienda Ospedaliera di Vicenza Divisione di Dermatologia
* Servizio di Anatomia Patologica
** Reparto di Chirurgia Plastica


PDF  REPRINTS


A case is reported of a 62-year old woman who, as a consequence of a tissue expander application for a silicone breast implant, observed the appearance of an erythematous plaque with purpuric lesions after the first swellings with a physiologic solution plus rifamycin. In a few days, this plaque spread, involving a large zone of the thoracic surface. The expander remotion determined a gradual resolution of the dermatosis. A skin biopsy showed a clinical picture of leucocytoclastic vasculitis. The expander was perfectly entire, and the microbiological tests performed on its liquid didn’t revealed the growth of bacteria and fungi. Thus, the clinical picture was attributed to rifamycin, that passing through the expander, may be the cause of a third-type allergic reaction.

top of page